MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that axium coil encountered resistance with the echelon 10 microcatheter.The coil stretched.The patient was undergoing aneurysm embolism surgery for treatment of a saccular, unruptured, c7 internal carotid artery aneurysm with a max diameter of 2.8 mm and a 0.7 mm neck diameter.The access vessel was the femoral artery with a diameter of 6.5 mm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the procedure, it was found that the coil could not be advanced through the microcatheter, resulting in the coil stretched; after replacing the microcatheter and coil with a different set, the surgery was successfully completed.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Additional information was received reporting that no causes or contributing factors for the resistance or coil stretch were identified.No issues resulted in the damage that was found.Where the resistance in the catheter occurred was asked but unknown.It was asked but unknown if there was any kink/damage to the coil or catheter observed after removal.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the echelon-10 micro catheter and axium prime device were returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within their individual dispenser coils.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at ~3.6cm from the proximal end.The axium prime implant coil was found damaged and stretched within introducer sheath with the polypropylene filament broken.No flash or hub mold were found within the echelon-10 hub.No damage or irregularities were found with the echelon-10 micro catheter hub, external micro catheter body, distal tip or marker bands.Testing/analysis: the returned coil could not be advanced out of the introducer sheath as it was found to be stuck and cannot be used for resistance testing due to the damaged condition.The echelon-10 total length was measured to be ~155.8cm and the useable length was measured to be ~148.0cm, which is within specification (specification: total (ref) = 155cm, usable: 147.0cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited out the distal end.An in-house 0.0160¿ mandrel was inserted into the echelon-10 micro catheter hub, through the catheter body and became stuck at ~66.0cm from the distal end.The inner liner was found delaminated and collapsed at this location.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house resistance testing.The cause of resistance during analysis is due to collapsed inner liner.The cause of the inner liner separation could not be determined.There is an indication that the event is related to a potential manufacturing issue.The customer report of ¿coil stretch¿ was confirmed.It is possible the coil became stretched due to advancing/retracting against the reported resistance.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25552241
Report Number2029214-2026-01110
Device Sequence Number16137589
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)270314(10)D025499
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD025499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale